Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

Support needed for tramadol withdrawal

I guess I am using this board for emotional support, as these last two days have been very hard physically and emotionally. I have been on tramadol for the last 4 years for severe migraines. Whenever I would try and go off them I would have severe restless legs and insomnia...and that would be my driving force to refill that prescription and start taking the pills again. I would only take 4 pills a day and that is how it was prescribed to me. I am finally off all of my migraine medicine and this tramadol seems to be the one thing I cannot stop taking without having severe reactions. Taking the tramadol give me a sense of well being and alertness and without that I feel depressed, light headed, and restless (only at night). My husband is aware and is the most extraordinary person and is my biggest cheerleader. I can deal with all the crappy feeling but the restless legs give me the most anxiety. I am just here for support, to know I'm not alone... because right now the world is pretty dismal
11 Responses
7163794 tn?1457366813
COMMUNITY LEADER
Totally not alone!!!  Tramadol wasn't the drug I detoxed off of but dope is dope no matter how you slice it.  Keep pushing yourself forwards and know that your well being will come back.  Eat really healthy and don't push yourself too hard.  We can't take these meds for a long period of time and think that in a couple of days we'll be right as rain....regretfully, it doesn't work that way (No matter how much I wish it did).  I'm glad to hear you have the advantage of having a supportive spouse.  For me, this made all the difference in the world!!!  My husband was so proud of me that I think it made him see the strength I really had!  He force fed me, made me drink, took care of our kids and went to work everyday.  He was my rock....until I became my rock!  I will never forget that.  
The malaise after removing drugs is temporary....but what I found that really helped was music (happy, upbeat, anthem type music) nothing dark!!!!!!  Not sure about others, but music can put me where I shouldn't be.  Also, my daughter set me up with a bunch of comedy shows (like stand up) that forced me to laugh.  This helped tremendously!!!
Keep your chin up and keep posting.  Others will be on soon!
2 Comments
Motye51: your response brought tears to my eyes. Knowing that someone out their (even if you don't know them) is there for you in your darkest of times means the world. I've been carrying this burden with me for so long without sharing it, and even though I am in the midst of a shitstorm, I feel just a tad bit better. I feel like I brought myself into this mess and now I have to bring myself out of it. It makes me feel better to know there are other people out there who understand (even if only on the other side of a screen).
Don't EVER think that you're alone!  There are so many of us dealing with these demons it's not even funny. But b/c of the stigma that comes with it, most of us are embarassed.  I am a mother of 4, wife of 26 years, small business owner, sat on my kids PTA board and local rec district booster club board....lol.....you want to know how those women get it done....WITH DRUGS!!!!   Not to laugh, cause I'm not making light of it....but we are many. And you can come out on the other side of this with a fufilling and productive life!
Avatar universal
Leybeaux, you're not alone.  I'm struggling at the moment with reducing down my dosage of zoplicone.  I'm not sure if that is causing me palpitations and weird feelings in my legs.  That's freaking me out because anything to do with the heart scares me (I won't go into why).

Can you taper your dose down in any way?  To make things easier?  Well done for coming here.
Avatar universal
Currently, I'm all out! Which I think is probably for the best. I think the longer I keep taking them, the harder it is. I think it wouldn't be so bad if I could sleep more than two hours, but this floately feeling and the awful restlessness is just awful. I do have an appointment with a PCP on Saturday. The funny part is how ashamed I am! I am absolutely mortified that I've gotten into this situation. It all started one day years ago when I couldn't lift my head and now I can barely make it through the day. I'm going minute by minute here. Hopefully tomorrow will be easier... day 3
Avatar universal
Last night was utter hell. The restless was absolutely horrific and it got to the point where mentally I was in a very dark place and wanted to harm myself. Once the sun goes down, it seems I literally lose my ****. I'm going to see if I can get an urgent PCP appointment today...:(
Avatar universal
Hello Leybeaux Welcome to the forum. Sorry to read you had a Hell night. Hot showers will help hot baths will help walking movement I cleaned my kitchen walls one night in wd It was the only thing I could do with all the restlessness. Clonidine will also help with the rls it is a BP med that has been used for decades to kick drugs. You may mention that when you go to the Dr. Stay Hydrated I can not stress this enough. Dehydration makes all the symptoms worse. I sure hope this is helpful and that tonight will be better.. Congrats on day 3 !! lesa
3197167 tn?1348968606
If you'd like to pass some time reading other's stories and questions about getting off of Tramadol, here is a link to a journal that may interest you:

http://www.medhelp.org/user_journals/show/1205433/Tramadol--Ultram-Recovery-Room-62?personal_page_id=142

It's VERY long and pretty old now (started in 2014), but you may find some comfort there and pass away some sleepless nights.  

Hope you have a better night (days 3-6 can be some of the toughest days) and hopefully your PCP can give you some help~
Avatar universal
Went to PCP today and she totally validated everything I was feeling. She did give me clonidine and Xanax for bedtime (for my husband to hold,  although Ive never taken any sort of benzo before). I have a follow up on Saturday with her. I am praying tonight is easier
495284 tn?1333894042
COMMUNITY LEADER
I am glad you talked with your doctor and got some help.  Tramadol is a hell drug to come of off.  During my wd's i had my beagle lay on my legs.  Any type of weight seemed to help.  Make sure you are drinking plenty of fluids.  Try to stay away from caffeine for a bit too.  Get fresh air and move around as much as you can.  This part is only temporary and you will get thru this.  Stay close to us and we will be here to help as we know what you are going thru and we care~
Avatar universal
I first have to say that above all medication intervention the MD has prescribed, your help and support has been crucial for me the last few days. Clonidine is truly a life saver.... and I slept!! I even cooked dinner for my husband last night. Sleep came easy:From 9pm to around 7am. I did not wake up one time, no RLS feeling. I am forcing myself to go to a restorative yoga class soon which I know will help. I know I am still not out of the torture zone but it is amazing how much better sleep can make you feel
Avatar universal
It is amazing how much sleep can improve things !! It sounds like you are on the upward swing ! Yeah ! It feels good doing normal everyday things without drugs :)) The Yoga class sounds wonderful and would be so helpful with the stretching.. Hope this evening and night goes just as well !! lesa
Avatar universal
Just an update... spoke with my neurologist today and she agrees with the clonidine and as needed xanax. I would SO prefer not to take Xanax, so she prescribed trazadone at bedtime instead. She actually thinks I had serotonin syndrome from coming off migraine meds/tramadol too quickly. Hopefully that will alleviate my symptoms without having to take the Xanax.  I do however find it HILARIOUS how the doctors so freely offer tramadol to help you get off the pills, which in turn just keeps creating this drug problem. I am off to cook dinner for my husband and I am praying to god I am okay tonight! Thank god for bravo tv and showtime!
1 Comments
Leybeaux ,I am glad you are starting to feel better tramadol was my DOC.I still rememeber the hell coming off of it .The RLS and lack of sleep.I watched alot of movies read a few books. I found getting exercise helped SO much.  Everyday you will feel alittle better .
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.